Skip to main content
×
Home
    • Aa
    • Aa

The existence of a near-unanimity term in a finite algebra is decidable

  • Miklós Maróti (a1)
Abstract
Abstract

We prove that it is decidable of a finite algebra whether it has a near-unanimity term operation, which settles a ten-year-old problem. As a consequence, it is decidable of a finite algebra in a congruence distributive variety whether it admits a natural duality.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]K. A. Baker and A. F. Pixley , Polynomial interpolation and the Chinese remainder theorem, Mathematische Zeitschrift, vol. 143 (1975), pp. 165174.

[2]A. Bulatov , A. A. Krokhin , and P. Jeavons , Constraint satisfaction problems and finite algebras, Lecture Notes in Computer Science, vol. 1853 (2000), pp. 272282.

[3]B. A. Davey , L. Heindorf , and R. McKenzie , Near unanimity: an obstacle to general duality theory, Algebra Universalis, vol. 33 (1995), pp. 428439.

[5]T. Feder and M. Y. Vardi , The computational structure of monotone monadic SNP and constraint satisfaction: A study through datalog and group theory, SIAM Journal of Computing, vol. 28 (1998), no. 1, pp. 57104.

[7]P. Jeavons , D. Cohen , and M. C. Cooper , Constraints, consistency and closure, Artificial Intelligence, vol. 101 (1998), pp. 251265.

[9]L. Lovász , Kneser's conjecture, chromatic numbers and homotopy, Journal of Combinatorial Theory, Series A, vol. 25 (1978), pp. 319324.

[10]M. Maróti , On the (un) decidability of a near-unanimity term, Algebra Universalis, vol. 57 (2007), no. 2, pp. 215237.

[11]M. Maróti and R. McKenzie , Existence theorems for weakly symmetric operations, Algebra Universalis, vol. 59 (2008), no. 3-4, pp. 463489.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×